Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 5, NWS Lubbock, TX

June 1, 2000Castro County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 1, 2000, 6:50 PM CDT for Castro County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 1, 2000, 6:50 PM CDT (23:50 UTC)
Expired
Jun 1, 2000, 9:00 PM CDT
In force
2 hr
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Castro County, TX

The radar

The Amarillo radar (KAMA), 84 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 012351
FFWLUB
TXC069-020200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
650 PM CDT THU JUN 1 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASTRO COUNTY IN THE TEXAS PANHANDLE

* UNTIL 900 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN FROM SOUTHWEST OF DIMMITT TO
  DIMMITT TO NORTH OF NAZARETH. MORE RAINFALL IS ON THE WAY AS STORMS
  OVER NORTHERN LAMB COUNTY MOVE INTO THE AREA. HOURLY RAINFALL RATES
  OF UP TO 2 INCHES ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

  HEAVY RAINFALL HAS ALREADY CAUSED FLOODING OVER PARTS OF THE
  COUNTY. CASTRO COUNTY SHERIFFS OFFICE REPORTED THE FOLLOWING
  ROADWAYS FLOODED...HIGHWAY 86 2 MILES WEST OF NAZARETH...HIGHWAY
  385 AND FM 145 INTERSECTION...HIGHWAY 385 5 MILES SOUTH OF
  DIMMITT.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
  CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
  QUICKLY. MOVE TO HIGHER GROUND.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT
806-745-4260.

LAT...LON 3475 10202 3432 10201 3432 10251 3474 10251
          3474 10226

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:25 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 1, 3:25 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
325 PM CDT THU JUN 1 2000

LET THE RAINS BEGIN. VERY MOIST ATMOSPHERE WILL COMBINE WITH WEAK
DISTURBANCES ROTATING AROUND THE BACKSIDE OF UPPER HIGH PRESSURE
LOCATED EAST OF THE AREA. COLD FRONT WILL MOVE ACROSS THE PANHANDLE
TONIGHT AND WILL REMAIN ACROSS THE SOUTH PLAINS THROUGH EARLY
SATURDAY.  THE FRONT THEN WORKS NORTHWARD FOR SUNDAY BEFORE BEING
PUSHED BACK TO THE SOUTH ON MONDAY. VERY HIGH PRECIPITABLE WATER
VALUES EXPECTED THROUGH THIS PERIOD SO RAINFALL THAT OCCURS WILL BE
LOCALLY HEAVY. TEMPERATURES TO REMAIN COOL WITH CLOUD COVER AND
RAINFALL.

   FRIONA 64/77/60/80 +875      TULIA 65/78/61/81 +875
  LUBBOCK 69/80/65/86 8875 BROWNFIELD 69/82/65/87 8875
CHILDRESS 69/85/65/85 6874  ASPERMONT 72/86/68/88 6673

.LBB...NONE.
MM

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.